MAUDE Adverse Event Report: BTG ROUND LAKE VI MRI CRYOABLATION CONSOLE; UNIT, CRYOSURGICAL, ACCESSORIES

BTG ROUND LAKE VI MRI CRYOABLATION CONSOLE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRCH7000
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a massive iceball was created faster than expected and the procedure had to be cancelled.This vi mri cryoablation console was selected for mri cryoablation of a desmoid tumor.During the procedure, all sixteen needles were tested and passed; however, the stick function on the console was not working.They physician opted to turned the 10% freeze option on to get a similar stick effect, but upon scanning the patient they observed a massive size ice ball (8cm in 10 minutes).This is not normal and appears the machine was not producing the correct ice amount.The thaw function was quickly turned on to prevent ice from growing more and the procedure was cancelled (post-sedation).The patient was monitored close and there have been no patient complications or additional treatment reported.
 
Additional Manufacturer Narrative
Device eval by manufacturer: two solenoid manifolds from visual-ice mri console s/n (b)(6) were returned for analysis.The solenoid manifolds were analyzed.The argon solenoids were disassembled and inspected.The sealing rings on the pins looked normal and the orifices at the bottom of the solenoid ports were open and clean.This inspection was performed without magnification other than a 10x loupe and magnification of photos.There was some black residue on the sides of the pins, which is not uncommon.Measured the argon solenoid coil resistances, they all measured in a range of 59.8 to 61.2 ohms.The solenoid upn label indicated an orifice size of 0.025 inches.Needle port orifices were found to be small.The solenoid needles were found extruding causing reduced flow when the solenoids were energized in the open position.Operating all 8 channels with two needles each would require more gas flow for stick function to operate, as this puts the system at maximum capacity.The stick function not working was an indication of not enough gas flow to generate the ice needed for sticking the needles.Analysis was able to confirm the allegation from the field.
 
Event or Problem Description

Brand Name
VI MRI CRYOABLATION CONSOLE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
BTG ROUND LAKE
4364 round lake road
arden hills MN 55112
Manufacturer (Section G)
GALIL MEDICAL
4364 round lake road
arden hills MN 55112
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19933415
Report Number2124215-2024-48965
Device Sequence Number19544760
Product Code GEH
UDI-Device Identifier00859019006318
UDI-Public00859019006318
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K173037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFPRCH7000
Device Catalogue NumberFPRCH7000
Device Lot NumberVLM007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer07/15/2025
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CRYOABLATION NEEDLES.; CRYOABLATION NEEDLES.
Patient SexFemale